Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frej2828

Why didnt I stop taking supplements a year ago?

So, I have a day to day generally very good diet. Nothing obsessive but low glycemic, sugar fat and high in fruit, vegetables and wholegrains. Been taking different combinations of Vitamin A (usually around 20,000iu), C (2000-3000mg) and E (400iu), B6, Zinc (40mg) and Acidophilus for about a year and still experiencing acne. I've just cut them ALL out and my skin has completely cleared up...this is the first time in a year and a half that i havent had an active spot...i'm not sure if it's due to my skincare regimen which is different but now i'm scared to take my supplements. I like to because i could swear they give me mountains of energy. Anyone think there could be a link between my supplement taking and acne?

Share this post


Link to post
Share on other sites
So, I have a day to day generally very good diet. Nothing obsessive but low glycemic, sugar fat and high in fruit, vegetables and wholegrains. Been taking different combinations of Vitamin A (usually around 20,000iu), C (2000-3000mg) and E (400iu), B6, Zinc (40mg) and Acidophilus for about a year and still experiencing acne. I've just cut them ALL out and my skin has completely cleared up...this is the first time in a year and a half that i havent had an active spot...i'm not sure if it's due to my skincare regimen which is different but now i'm scared to take my supplements. I like to because i could swear they give me mountains of energy. Anyone think there could be a link between my supplement taking and acne?

Share this post


Link to post
Share on other sites

Could be, only way to tell is wait to completely clear up then add them back in and see if you break out consistently again. If so it must be an ingredient that the supplement is made from, not the actual vitamin itself. :)

Share this post


Link to post
Share on other sites

Maybe take a multivitamin instead? perhaps the brand of vitamins u were taking could have caused the breakouts? U can't blame vitamins for the breakouts cuz u were breaking out before the vitamins, and u started taking vitamin to stop the breakouts...

Share this post


Link to post
Share on other sites

I've tried different supplements for acne, zinc, vitamin A, B complex, B5, Taurine, etc - but none of them have helped. Without them I still have acne, but at least my body feels more in balance. I notice that when people have successes with a vitamin it's usually part of a wider change in lifestyle or benzoyl peroxide, so I'm not convinced anymore that supplements improve skin.

Share this post


Link to post
Share on other sites

Maybe you are sensitive to one of the additives in one of the supplements. Read the bottles and think about it and you might realize what it could be. But you should try to decide only for curiosity...sounds like you have a good diet, so ditch the supplements and be relieved! Look in the mirror and let clear skin provide you with mountains of energy. Congrats!

Share this post


Link to post
Share on other sites
Maybe take a multivitamin instead? perhaps the brand of vitamins u were taking could have caused the breakouts? U can't blame vitamins for the breakouts cuz u were breaking out before the vitamins, and u started taking vitamin to stop the breakouts...

Share this post


Link to post
Share on other sites

thanks guys. I'm gonna keep away from supplements for a while longer and if I start breaking out again I think I'll gradually add stuff in. I have no idea if it could be a preservative or something in the coating...there are quite a few its hard to tell. I'd love to take a vitamin and mineral complex but I can't find one anywhere without iodine, cos I'm scared iodine will cause havoc...I've completely cut out dairy too which I think is about time lol...this is seriously the best my skin has looked since feb last year...

Share this post


Link to post
Share on other sites

Have you cut all dairy, including butter? Its interesting that you cleared around the same time as ditching dary, did you ditch the dairy before the improvement? Milk is terrible for acne, I seem to be ok with butter though.

Share this post


Link to post
Share on other sites

taking vitamins like A&E can put a burden on your liver, if your liver cant function properly it wont be able to filter out all the crap in your system, which could result in Acne.

A&E are fat soluble vitamins, your body cant rid itself of the excess if you take to much. Taking these daily is probably not a good idea.

Share this post


Link to post
Share on other sites
Have you cut all dairy, including butter? Its interesting that you cleared around the same time as ditching dary, did you ditch the dairy before the improvement? Milk is terrible for acne, I seem to be ok with butter though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×